Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2017, 4:07 PM CDT for Milam County, Robertson County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 4:07 PM CDT (21:07 UTC)
- Expired
- Apr 10, 2017, 4:37 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Milam County, TX, Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
453
WUUS54 KFWD 102107
SVRFWD
TXC331-395-102200-
/O.NEW.KFWD.SV.W.0101.170410T2107Z-170410T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
407 PM CDT MON APR 10 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northwestern Robertson County in central Texas...
Northeastern Milam County in central Texas...
* Until 500 PM CDT.
* At 407 PM CDT, a severe thunderstorm was located 10 miles northeast
of Cameron, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hearne, Franklin, Calvert and Bremond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3087 9692 3102 9699 3124 9656 3109 9648
3089 9647
TIME...MOT...LOC 2107Z 249DEG 18KT 3096 9686
HAIL...1.00IN
WIND...60MPH
$$
Carlaw1 follow-up statement
856
WWUS54 KFWD 102137
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
437 PM CDT MON APR 10 2017
TXC331-395-102146-
/O.CAN.KFWD.SV.W.0101.000000T0000Z-170410T2200Z/
Robertson TX-Milam TX-
437 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTSON AND
NORTHEASTERN MILAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However,
additional storms are developing across Milam County and may
intensify.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Texas.
LAT...LON 3087 9692 3102 9699 3124 9656 3109 9648
3089 9647
TIME...MOT...LOC 2134Z 249DEG 18KT 3101 9670
$$
CarlawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:19 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 10, 3:19 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 319 PM CDT Mon Apr 10 2017 .DISCUSSION... Convection continues to develop along and ahead of a slow moving cold front which was near a line from Paris to Dallas to Goldthwaite at 3 PM. The atmosphere is quite unstable and severe thunderstorms will likely continue into the mid evening hours with storms slowly shifting southward with the cold front. Some elevated showers and storms are possible north of the front through the evening, but these should remain below severe limits. Along with the threat for large hail and damaging winds, there will be a potential for heavy rainfall and flash flooding, especially southeast of a line from Goldthwaite to Hillsboro to Athens where a Flash Flood Watch is in effect through 7 AM CDT Tuesday. There is a good chance that the heavy rainfall will shift south of the CWA overnight with the development of a strong cold pool. Therefore, the Flash Flood Watch may be canceled during the overnight hours if this occurs. A weak shortwave will translate across the region on Tuesday and result in scattered showers and thunderstorms through the day. This activity will remain elevated above the front and should remain well below severe limits. Once the shortwave trough axis passes to the east, a weak ridge will build in from the west and result in a brief dry period Tuesday night. The presence of the ridge will be very temporary due to the development of a strong trough across the western states. A series of shortwaves will round the base of the long wave trough and bring multiple chances for rain and thunderstorms Thursday through Sunday with the best chances Thursday and again on Sunday. At this time the severe potential appears low with the end of the week/weekend storms. 79 && .AVIATION... /ISSUED 1240 PM CDT Mon Apr 10 2017/ A cold front currently stretches from near a MKN-MWL-GYI line early this afternoon and is gradually progressing southeastward. Winds ahead of this feature are incrementally veering, and a north flow at the Metroplex airports is anticipated over the next 1-2 hours, while the true north wind shift will likely hold off until around 20Z or thereabouts. Thunderstorms are expected to initiate along the the aformentioned cold front during the 1-2 PM time frame as the lingering vestiges of our capping inversion are lifted and eroded. Given the front's location north and west of all TAF sites, severe thunderstorms are possible this afternoon and evening. The primary threats with storms today will be large hail (and some hail approaching 2" is not out of the question), along with wind gusts in excess of 50 kts. Based on the available observational and high-resolution data, the most likely time frame for direct impacts at Metroplex sites appears to be during the 20-23Z period, and 22-02Z at Waco. There is some uncertainty regarding the longevity of thunder impacts this afternoon and evening, however. Most high-resolution guidance agrees that a consolidating cold pool will swiftly usher this thunderstorm complex south and east of the Metroplex, and based on this morning's upper air sounding showing plentiful dry air aloft, this appears to be the most probable solution. Therefore, opted to shut VCTS mention off at 11/01Z in the Metroplex, but the threat for showers (and perhaps a sporadic lightning strike) will persist overnight. A similar trend may play out at Waco, but uncertainty regarding how far south the cold pool pushes influenced the decision to hold onto VCTS for a few more hours tonight. These timings will continually be refined this afternoon and evening. At all sites, MVFR cigs are expected to return this evening and overnight as the frontal inversion begins to saturate. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 59 73 61 79 63 / 50 20 10 20 10 Waco 61 74 61 79 62 / 70 40 10 20 10 Paris 58 71 58 75 60 / 60 20 10 20 10 Denton 55 72 57 77 61 / 50 10 10 20 20 McKinney 57 71 58 77 61 / 60 20 10 20 10 Dallas 61 74 62 79 64 / 60 20 10 20 10 Terrell 60 73 60 78 62 / 60 40 10 20 10 Corsicana 62 73 62 79 62 / 70 40 20 20 10 Temple 62 73 61 78 62 / 80 50 20 20 10 Mineral Wells 54 72 57 78 61 / 40 20 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for TXZ135-142>148- 156>162-174-175. && 90/79
Hazardous weather outlook, Apr 10, 11:22 AM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1122 AM CDT Mon Apr 10 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1122 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms across all of North and Central Texas today. Some storms this afternoon and tonight may become severe with the greatest threat along and southeast of a Comanche to Granbury to Muenster line. The main hazards from storms will be large hail and strong winds, although an isolated tornado cannot be ruled out today. There is also a risk for heavy rainfall from thunderstorms which is expected to lead to flash flooding. As a result, a flash flood watch is in effect from 2 PM CDT this afternoon through Tuesday morning for locations along and south of a Goldthwaite to Hillsboro to Athens line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a chance of thunderstorms area wide Tuesday and southeast of a Goldthwaite to Sulphur Springs line Tuesday night, and a flash flood watch is in effect through Tuesday morning. Low chances of thunderstorms will linger, periodically, across parts of the region Wednesday through Friday. The severe weather threat appears low at this time with cloud to ground lightning being the main hazard with any storms. Thunderstorms chances will return area wide Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and tonight along and southeast of a Comanche to Granbury to Muenster line.
In the hours before
Special weather statement, Apr 10, 3:30 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
330 PM CDT MON APR 10 2017
TXZ095-106-102130-
Lamar TX-Delta TX-
330 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN DELTA
COUNTIES UNTIL 430 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooper, or 16 miles southwest of Paris, moving northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Paris, Cooper, Blossom, Deport, Cooper Lake Park Doctors Creek and
Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
North Texas.
LAT...LON 3336 9533 3337 9545 3335 9550 3336 9559
3333 9563 3332 9569 3348 9579 3385 9531
3338 9531
TIME...MOT...LOC 2029Z 242DEG 30KT 3344 9566
24-BainLocal storm report, Apr 10, 3:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL CLEBURNE 32.35N 97.40W
04/10/2017 E0.88 INCH JOHNSON TX PUBLIC
NICKE SIZE HAIL IN SOUTHERN CLEBURNE VIA SOCIAL MEDIASpecial weather statement, Apr 10, 3:44 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
344 PM CDT MON APR 10 2017
TXZ095-102115-
Lamar TX-
344 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMAR COUNTY UNTIL
415 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Novice, Faught, Paris and Toco.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
North Texas.
LAT...LON 3392 9555 3388 9554 3389 9551 3388 9551
3389 9546 3387 9546 3387 9534 3389 9533
3389 9532 3388 9531 3374 9531 3360 9564
3381 9573 3393 9557
TIME...MOT...LOC 2043Z 259DEG 17KT 3375 9559
24-BainLocal storm report, Apr 10, 3:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL KEENE 32.40N 97.33W
04/10/2017 E0.75 INCH JOHNSON TX AMATEUR RADIO
DIME SIZE HAIL REPORTED IN KEENELocal storm report, Apr 10, 4:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 5 NW GODLEY 32.50N 97.59W
04/10/2017 E1.75 INCH JOHNSON TX TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED 5 MILES NW OF GRANDVIEW VIA
SPOTTERSpecial weather statement, Apr 10, 4:05 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
405 PM CDT MON APR 10 2017
TXZ094-104-105-120-123-102200-
Hunt TX-Collin TX-Rockwall TX-Rains TX-Fannin TX-
405 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...HUNT...NORTHWESTERN
RAINS...EASTERN COLLIN AND SOUTHERN FANNIN COUNTIES UNTIL 500 PM
CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caddo Mills, or near Greenville, moving east at 20 mph.
Nickel size hail and winds of up to 40 mph will be possible with
this storm.
Locations impacted include...
Rockwall, Greenville, Commerce, Royse City, Fate, Farmersville,
Leonard, Honey Grove, West Tawakoni, Wolfe City, Quinlan, Caddo
Mills, East Tawakoni, Celeste, Campbell, Hawk Cove, Dodd City,
Bailey, Mobile City and Bonham State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3282 9590 3282 9592 3284 9593 3284 9629
3282 9630 3281 9644 3340 9641 3340 9639
3342 9638 3355 9616 3365 9586
TIME...MOT...LOC 2104Z 267DEG 17KT 3312 9619
24-BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:09 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more | 20 hr |
| Apr 10, 1:44 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| Apr 10, 1:51 PM CDT | Special Weather Statement | FWD | Denton | 24 min |
| Apr 10, 2:03 PM CDT | Special Weather Statement | FWD | Grayson | 27 min |
| Apr 10, 2:06 PM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| Apr 10, 2:15 PM CDT | Special Weather Statement | FWD | Collin | 30 min |
| Apr 10, 2:19 PM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Apr 10, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 57 min |
| Apr 10, 2:36 PM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| Apr 10, 2:39 PM CDT | Special Weather Statement | FWD | Fannin | 51 min |
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 55 min |
| Apr 10, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| Apr 10, 3:03 PM CDT | Special Weather Statement | FWD | Milam | 27 min |
| Apr 10, 3:09 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 66 min |
| Apr 10, 3:10 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 2 hr |
| Apr 10, 3:27 PM CDT | Special Weather Statement | FWD | Collin, Hunt | 33 min |
| Apr 10, 3:30 PM CDT | Special Weather Statement | FWD | Delta | 60 min |
| Apr 10, 3:44 PM CDT | Special Weather Statement | FWD | Lamar | 31 min |
| Apr 10, 3:49 PM CDT | Areal Flood Advisory | FWD | Hunt | 116 min |
| Apr 10, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 54 min |
| Apr 10, 4:05 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 55 min |
| Apr 10, 4:21 PM CDT | Special Weather Statement | FWD | Bosque | 24 min |
| Apr 10, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| Apr 10, 4:32 PM CDT | Special Weather Statement | FWD | Mills | 28 min |
| Apr 10, 4:47 PM CDT | Special Weather Statement | FWD | Ellis | 58 min |
| Apr 10, 4:50 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 70 min |
| Apr 10, 5:04 PM CDT | Areal Flood Advisory | FWD | Hill | 116 min |
| Apr 10, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Apr 10, 5:15 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 60 min |
| Apr 10, 5:23 PM CDT | Special Weather Statement | FWD | Rains | 52 min |
| Apr 10, 5:25 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
| Apr 10, 5:46 PM CDT | Areal Flood Advisory | FWD | Ellis | 119 min |
| Apr 10, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 20 min |
| Apr 10, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 33 min |
| Apr 10, 5:59 PM CDT | Areal Flood Advisory | FWD | Hopkins, Hunt | 2 hr |
| Apr 10, 6:00 PM CDT | Special Weather Statement | FWD | Falls | 30 min |
| Apr 10, 6:17 PM CDT | Special Weather Statement | FWD | Hopkins | 58 min |
| Apr 10, 6:26 PM CDT | Special Weather Statement | FWD | Ellis | 49 min |
| Apr 10, 6:30 PM CDT | Special Weather Statement | FWD | Falls | 45 min |
| Apr 10, 6:46 PM CDT | Special Weather Statement | FWD | Lamar | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.